MAUDE Adverse Event Report: K2M, INC. MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE 8.5X70 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE 8.5X70 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6201-08570
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that two mesa 2 polyaxial screws migrated post-operatively.The patient came in for a post op visit and images showed rods had disengaged from screws at pelvic level bilaterally.Fusion has been achieved.It is unknown if revision surgery has been scheduled.This report represents the second of the two screws.
 
Event or Problem Description
It was reported that two mesa 2 polyaxial screws migrated post-operatively.The patient came in for a post op visit and images showed rods had disengaged from screws at pelvic level bilaterally.There are no plans for revision as patient is fused and asymptomatic at this time.This report represents the second of the two screws.
 
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not returned.However, x-rays were provided by the rep.Upon review, it was observed that bilateral screws at the caudal end of the construct had slipped axially along their associated rods.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.It is possible that cantilever forces at the caudal end of the construct may have overloaded the capture strength of the screws, resulting in rod slippage.It is also possible for incorrect instrumentation to apply an insufficient amount of torque to capture the rod.However, as no devices were available for evaluation, the root cause could not be determined conclusively.

Brand Name
MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE 8.5X70 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10102552
Report Number3004774118-2020-00097
Device Sequence Number2653511
Product Code NKB
UDI-Device Identifier10888857165793
UDI-Public10888857165793
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6201-08570
Device Catalogue Number6201-08570
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight98